Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 211, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2009, 10:30 PM CDT for Butler County, Harvey County, Marion County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 10:30 PM CDT (03:30 UTC)
- Expired
- Jun 15, 2009, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Harvey County, KS, Marion County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:18 PM CDT | HAIL 0.88 | 10 N El Dorado, KS | |
| Jun 15, 11:21 PM CDT | HAIL 1.75 | 10 N El Dorado, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 6:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160330
SVRICT
KSC015-079-115-160415-
/O.NEW.KICT.SV.W.0211.090616T0330Z-090616T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL 1115 PM CDT.
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NEWTON...
AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ELBING...NEWTON...PEABODY...POTWIN...WHITEWATER...NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3791 9715 3791 9731 3791 9733 3802 9738
3824 9699 3794 9679 3788 9714 3788 9715
TIME...MOT...LOC 0330Z 253DEG 25KT 3798 9726
$$
CARUSO2 follow-up statements
000
WWUS53 KICT 160344
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT MON JUN 15 2009
KSC015-079-115-160415-
/O.CON.KICT.SV.W.0211.000000T0000Z-090616T0415Z/
MARION KS-HARVEY KS-BUTLER KS-
1044 PM CDT MON JUN 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...SOUTHEASTERN HARVEY AND SOUTHERN MARION COUNTIES UNTIL 1115
PM CDT...
AT 1043 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WHITEWATER...OR 13 MILES SOUTHEAST
OF NEWTON...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR POTWIN BY 1105 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3791 9715 3791 9725 3804 9726 3824 9699
3794 9679 3788 9714 3788 9715
TIME...MOT...LOC 0344Z 256DEG 13KT 3797 9712
$$
JAKUB000
WWUS53 KICT 160401
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1101 PM CDT MON JUN 15 2009
KSC079-115-160411-
/O.CAN.KICT.SV.W.0211.000000T0000Z-090616T0415Z/
MARION KS-HARVEY KS-
1101 PM CDT MON JUN 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY AND
SOUTHERN MARION COUNTIES HAS BEEN CANCELLED...
AT 1101 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3789 9707 3804 9711 3809 9691 3809 9689
3794 9679 3794 9680
TIME...MOT...LOC 0401Z 256DEG 13KT 3798 9704
$$
KSC015-160415-
/O.CON.KICT.SV.W.0211.000000T0000Z-090616T0415Z/
BUTLER KS-
1101 PM CDT MON JUN 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER COUNTY UNTIL 1115 PM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR POTWIN...OR 15 MILES NORTHWEST OF
EL DORADO...MOVING EAST AT 15 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
BUTLER COUNTY...INCLUDING POTWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3789 9707 3804 9711 3809 9691 3809 9689
3794 9679 3794 9680
TIME...MOT...LOC 0401Z 256DEG 13KT 3798 9704
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:21 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 15, 10:21 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1021 PM CDT MON JUN 15 2009 .UPDATE... CLEARED TOR #426 FROM ALL OF CNTRL KS AS WELL AS THAT PART OF SC KS GENERALLY ALONG...& W...OF THE KS TURNPIKE. SIGNIFICANT CHANGES HAVE BEEN MADE TO POPS/WX/QPF TO REFLECT THE WATCH CANCELLATION AS WELL MOST RECENT RADAR TRENDS. && .PREV DISCUSSION... /ISSUED 935 PM CDT MON JUN 15 2009/ MESOSCALE UPDATE... LINE OF SVR TSTRMS CONTINUES SURGING E40MPH ACROSS SC KS LATE THIS EVENING. MOST INTENSE CELLS...CAPABLE OF 70-80MPH WINDS...GOLFBALL- SIZED HAIL & TORRENTIAL RAINS HAD JUST CROSSED THE KS TURNPIKE FROM ANDOVER TO NEAR BELLE PLAINE 925PM CDT. MUCH OF SE KS (ESPECIALLY AREAS GENERALLY ALONG & N OF A LINE FROM MOLINE (SW ELK COUNTY) TO NEODESHA) SHOULD BE READY FOR PRIMARILY DAMAGING 70-80MPH WINDS AND TORRENTIAL RAINS THRU THE MID-NIGHT HOUR. PREV DISCUSSION... /ISSUED 843 PM CDT MON JUN 15 2009/ MESOSCALE UPDATE... SVR TSTRMS CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL AND DAMAGING 70-80MPH WINDS CONTINUE TO SURGE E THROUGH THE HEART OF KICT COUNTRY THIS EVENING. AT 835 PM CDT...SVR TSTRMS WERE CROSSING I-135 WITH THE MOST INTENSE CELLS CROSSING THE KS TURNPIKE BETWEEN KICT & THE OK BORDER. ANOTHER SVR TSTRM IS MOVG E35MPH ALONG THE KINGMAN/HARPER COUNTY LINE & SHOULD CROSS THE KS TURNPIKE BETWEEN 900PM & 915 PM CDT. DAMAGING 2-INCH DIAMETER HAIL IS LIKELY WITH THIS LATTER CELL. POPS/WX/QPF GRIDS HAVE BEEN UPPATED TO REFLECT THE MOST RECENT TRENDS. PREV DISCUSSION... /ISSUED 704 PM CDT MON JUN 15 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE THUNDERSTORMS WILL MOVE INTO THE AREA. LATEST RADAR LOOP WAS SHOWING NUMEROUS THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH CENTRAL KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND AFFECT THE MAJORITY OF THE TAF SITES THIS EVENING. THIS COMPLEX MAY STILL ORGANIZE INTO AN MESOSCALE CONVECTIVE SYSTEM AS THE EVENING PROGRESSES AND INCREASE THE POTENTIAL FOR WIND DAMAGE. AFTER THIS COMPLEX OF STORMS MOVES THROUGH WE ARE LOOKING AT CLEARING SKIES WITH SOME SCATTERED 1500FT STRATUS POSSIBLE TOWARDS DAYBREAK. COX PREV DISCUSSION... /ISSUED 316 PM CDT MON JUN 15 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY. TONIGHT: LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING. THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS. LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE. TUESDAY-TUESDAY NIGHT: THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K. HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF THUNDERSTORMS MAINLY AFTER MIDNIGHT. WEDNESDAY-MONDAY: THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND. COX AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 92 69 98 / 90 10 20 10 HUTCHINSON 65 91 68 98 / 80 10 20 10 NEWTON 66 91 68 95 / 90 20 20 20 ELDORADO 66 91 69 95 / 90 20 20 20 WINFIELD-KWLD 69 92 70 98 / 90 10 20 10 RUSSELL 64 88 66 98 / 80 10 20 10 GREAT BEND 64 89 67 99 / 80 10 20 10 SALINA 65 89 67 97 / 80 10 20 20 MCPHERSON 65 90 68 97 / 90 10 20 10 COFFEYVILLE 70 90 70 97 / 90 20 20 20 CHANUTE 68 89 69 94 / 90 20 20 20 IOLA 66 89 69 93 / 90 20 20 20 PARSONS-KPPF 69 90 70 95 / 90 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 15, 4:33 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 PM CDT MON JUN 15 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW ISOLATED SEVERE STORMS WILL DEVELOP OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS AND POSSIBLY A COUPLE OF TORNADOES. LATER TONIGHT A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN KANSAS AND MOVE EAST THROUGH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY THREAT WITH THIS CLUSTER OF STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE HIGH RAINFALL RATES WHICH MAY YIELD TO FLASH FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DIME SIZE HAIL AND GUSTY WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR LATER FORECASTS FOR FURTHER UPDATES. HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT INDICES ARE LIKELY TO REACH 100 TO 105. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ES
In the hours before
Local storm report, Jun 15, 10:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1003 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 E DOUGLASS 37.52N 96.97W
06/15/2009 BUTLER KS TRAINED SPOTTER
10 IN. DIAMETER TREE LIMBS DOWN
&&
RECLocal storm report, Jun 15, 10:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG DOUGLASS 37.52N 97.01W
06/15/2009 BUTLER KS FIRE DEPT/RESCUE
60 FOOT TALL 2 FOOT DIAMETER TREE UPROOTED
&&
RECSpecial weather statement, Jun 15, 10:19 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1019 PM CDT MON JUN 15 2009 KSZ072-160345- ALLEN- 1019 PM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 1018 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...OR 6 MILES EAST OF IOLA...AND MOVING EAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Special weather statement, Jun 15, 10:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1020 PM CDT MON JUN 15 2009 KSZ052-068-069-160400- BUTLER-HARVEY-MARION- 1020 PM CDT MON JUN 15 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...HARVEY AND MARION COUNTIES... AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEDGWICK...OR 7 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 15, 10:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 3 E LEON 37.69N 96.73W
06/15/2009 BUTLER KS PUBLIC
DOUBLE WIDE MOBILE HOME LOST HALF OF THE ROOF AND CAUSED
THE WALLS TO COLLAPSE. 100FT DEBRIS PATH WAS NEAR PAWNEE
ROAD.
&&
RECLocal storm report, Jun 15, 10:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST EUREKA AIRPORT 37.85N 96.29W
06/15/2009 M55.00 MPH GREENWOOD KS AWOS
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Tornado Warning | ICT | Reno | 59 min |
| Jun 15, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 16 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 54 min |
| Jun 15, 7:27 PM CDT | Tornado Warning | ICT | Chase | 63 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 50 min |
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 54 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 66 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 64 min |
| Jun 15, 8:00 PM CDT | Tornado Warning | ICT | Greenwood | 45 min |
| Jun 15, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 15, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 2 more | 55 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 63 min |
| Jun 15, 8:42 PM CDT | Tornado Warning | ICT | Greenwood | 23 min |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Jun 15, 9:23 PM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Jun 15, 9:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 46 min |
| Jun 15, 10:01 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Elk, Greenwood, Neosho, Wilson, Woodson | 62 min |
| Jun 15, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 41 min |
| Jun 15, 11:31 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 44 min |
| Jun 16, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 26 min |
| Jun 16, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 62 min |
| Jun 16, 12:44 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 31 min |
| Jun 16, 12:46 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 22 min |
| Jun 16, 1:26 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 8 hr |
| Jun 16, 1:36 AM CDT | Flash Flood Warning | ICT | McPherson | 8 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Marion | 6 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase | 13 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase, Lyon | 31 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen, Neosho | 54 hr |
| Jun 16, 2:28 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 47 min |
| Jun 16, 2:57 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 48 min |
| Jun 16, 3:03 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 7 hr |
| Jun 16, 3:33 AM CDT | Flash Flood Warning | ICT | Harvey | 7 hr |
| Jun 16, 3:40 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
| Jun 16, 4:13 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 37 min |
| Jun 16, 4:26 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 6 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Neosho | 54 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 16, 8:18 AM CDT | River Flood Warning | ICT | Rice | 6 hr |
| Jun 16, 9:34 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 12 hr |
| Jun 16, 9:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 23 hr |
| Jun 16, 9:56 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Jun 16, 10:27 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Jun 16, 10:45 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.